MAUDE Adverse Event Report: COVIDIEN MONOJECT; SYRINGE, PISTON

COVIDIEN MONOJECT; SYRINGE, PISTON
Model Number 8881511110
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 6/8/17.An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer is stating that the safety sheath is coming off of the syringe when activating or is not locking/continuously twisting.
 
Additional Manufacturer Narrative
Submit date: 1/11/2018, an investigation of the reported condition was performed.A device history record (dhr) review of the reported lot number(s) confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The device history record for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.The manufacturing site received one unpackaged sample with this customer report.A complete investigation was performed.Visual inspection to the quality inspection standard was conducted.Shield extend, shield retract, shield locking torque, shield/collar spin, and shield detach testing was performed.The syringe met all the requirements of the testing.No issues were identified on the customer returned syringe samples.The unpackaged syringe sample was tested, and the safety shield device was activated and met the requirements.Determination of the potential root cause of safety shield issues on the syringe samples is hypothetical in nature due to the syringe passing the testing, potential contributing factors to safety shield issue is, but are not limited to: damage to the shield or collar locking and stop features during manufacturing and transport.Incorrect handling with malformation of the collar or shield or excessive torque to force the shield out of the locked position.Improper technique or not following instruction standard for use.Safety shield issues were not observed at the time of the reported incident.Preventive maintenance requirements are established for the tooling, mold machines, assembly machine, sensors and printing stations used in the manufacture of the barrel.Periodic inspections are conducted throughout the manufacturing process to ensure the requirements of the quality inspection standard are met.Following the review of the dhr and product trending results, the investigation concluded that the production of both lot and its product was found to be compliant with all manufacturing and quality regulations and requirements.Based on the information available and the investigation findings, a corrective and preventative action (capa) is not deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701 9062
MDR Report Key6623114
Report Number1915484-2017-05032
Device Sequence Number10786928
Product Code FMF
UDI-Device Identifier10884521014930
UDI-Public10884521014930
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number8881511110
Device Catalogue Number8881511110
Device Lot Number633430X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date01/11/2018
Patient Sequence Number1